Alert archive / Colorado / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 106, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 29, 1998, 6:55 PM MDT for Kiowa County, Colorado. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 1998, 6:55 PM MDT (00:55 UTC)
- Expired
- Jul 29, 1998, 7:55 PM MDT
- In force
- 60 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County Kiowa County, CO
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 147 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1563 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
767 WUUS1 KPUB 300057 RRA SVRPUB COC061-300155- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 655 PM MDT WED JUL 29 1998 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KIOWA COUNTY IN SOUTHEASTERN COLORADO * UNTIL 755 PM MDT * AT 650 PM...RADAR SHOWED A SEVERE STORM 7 MILES WEST NORTHWEST OF EADS MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS AFFECTED WILL BE EADS BY 715 PM AT THIS TIME...THE MOST LIKELY SEVERE WEATHER WITH THIS STORM IS LARGE HAIL. IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO SAFETY IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. SEVERE STORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. PGW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:40 PM MDT, 4 hours 15 minutes earlier.
Area forecast discussion, Jul 29, 2:40 PM MDT, 4 hours 15 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 240 PM MDT WED JUL 29 1998 FOCUS TONIGHT IS AGAIN ON THUNDERSTORM CHANCES AND INTENSITY. A LOT OF CAPE TO WORK WITH TONIGHT. GOES SOUNDER SHOWING CAPES AT ROUGHLY 1000 TO 2000 J/KG ACROSS SOUTHERN COLORADO ATTM. THESE VALUES ARE COMING IN LINE WITH MODEL FORECASTS. ALTHOUGH STILL SOME CIN INHIBITING CONVECTION ACROSS THE PLAINS ATTM...THIS SHOULD GO SOON...ALLOWING PRESENT CONVECTIVE ACTIVITY ALONG AND NEAR THE MTNS TO SPREAD ON EAST. ENOUGH CAPE FOR SOME LARGE HAIL AND DAMAGING WINDS THIS EVENING. HEAVY RAIN IS ALSO A BIG THREAT AS PRECIPITABLE WATER REMAINS AROUND 150 PERCENT OF NORMAL...OR WELL OVER AN INCH AT SOME LOCATIONS. MODELS/SATELLITE PICTURES SHOW A SHORTWAVE MOVING ACROSS NORTH CENTRAL COLORADO WHICH SHOULD HELP THINGS ALONG THIS EVENING. PER COORDINATION WITH DDC...WILL CARRY SOME DECENT POPS ACROSS THE PLAINS IN REFLECTTION OF SHORTWAVE...RANGING FROM LIKELY NEAR THE MOUNTAINS TO SCATTERED FURTHER EAST. THE SAN LUIS VALLEY HAS ALREADY SEEN SOME SEVERE WEATHER THIS AFTERNOON...WITH SEVERAL REPORTS OF 1 INCH DIAMETER HAIL IN DEL NORTE. LW
In the hours before
Local storm report, Jul 29, 3:14 PM MDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
314 PM MDT WED JUL 29 1998
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM COLORADO SPGS CO .75 INCH HAIL
07/29/98 ELPASO
0304 PM COLORADO SPGS CO 1 INCH HAIL
07/29/98 ELPASO
0310 PM COLORADO SPGS CO 1 INCH HAIL
07/29/98 ELPASO
0313 PM COLORADO SPGS CO .75 INCH HAIL
07/29/98 ELPASOLocal storm report, Jul 29, 3:14 PM MDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
314 PM MDT WED JUL 29 1998
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM COLORADO SPGS CO .75 INCH HAIL
07/29/98 ELPASO
0304 PM COLORADO SPGS CO 1 INCH HAIL
07/29/98 ELPASO
0310 PM COLORADO SPGS CO 1 INCH HAIL
07/29/98 ELPASO
0313 PM COLORADO SPGS CO .75 INCH HAIL
07/29/98 ELPASOThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 7:08 PM MDT | Tornado Warning | PUB | Kiowa | 62 min |
| Jul 30, 12:31 PM MDT | Severe Thunderstorm Warning | PUB | Saguache | 64 min |
| Jul 30, 1:43 PM MDT | Severe Thunderstorm Warning | PUB | Saguache | 62 min |
| Jul 30, 2:17 PM MDT | Severe Thunderstorm Warning | PUB | Custer | 63 min |
| Jul 30, 3:22 PM MDT | Severe Thunderstorm Warning | PUB | Custer | 63 min |
| Jul 30, 3:30 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 65 min |
| Jul 30, 3:53 PM MDT | Flash Flood Warning | PUB | El Paso | 2 hr |
| Jul 30, 4:59 PM MDT | Flash Flood Warning | PUB | El Paso | 2 hr |
| Jul 30, 5:54 PM MDT | Flash Flood Warning | PUB | El Paso | 66 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.